Mensah, F.K., Willett, E.V., Ansell, P. et al. (2 more authors) (2007) Non-Hodgkin's lymphoma and family history of hematologic malignancy. American Journal of Epidemiology, 165 (2). pp. 126-133. ISSN 0002-9262
Abstract
Familial aggregation of non-Hodgkin's lymphoma, and the co-occurrence of non-Hodgkin's lymphoma and other hematologic malignancies within families, provide evidence for genetic or common environmental etiologies for these conditions. The authors analyzed the association between non-Hodgkin's lymphoma risk and family history of hematologic malignancy using a case-control study based in the United Kingdom. The study recruited patients diagnosed with lymphoma during 1998–2001. Results indicated an increased risk of non-Hodgkin's lymphoma for persons with a positive family history of any hematologic malignancy (odds ratio = 1.70, 95% confidence interval: 1.08, 2.69) and particularly of any lymphoma (odds ratio = 2.43, 95% confidence interval: 1.14, 5.19). The authors compared the number of hematologic malignancies among relatives reported by the cases and controls with that expected from the national rates of hematologic malignancy registered in the United Kingdom. Through these comparisons, the authors raise questions about the validity of self-reported family history of hematologic malignancy, especially regarding identification of specific types of hematologic malignancies. Given these reservations, they consider how future epidemiologic studies may contribute to further understanding the role of familial susceptibility in non-Hodgkin's lymphoma.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Dates: |
|
Institution: | The University of York |
Academic Units: | The University of York > Faculty of Social Sciences (York) > Social Policy and Social Work (York) The University of York > Faculty of Sciences (York) > Health Sciences (York) |
Depositing User: | York RAE Import |
Date Deposited: | 14 Aug 2009 08:34 |
Last Modified: | 14 Aug 2009 08:34 |
Published Version: | http://dx.doi.org/10.1093/aje/kwj361 |
Status: | Published |
Publisher: | Oxford University Press |
Identification Number: | 10.1093/aje/kwj361 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:5530 |